young lady taking 20mg prozac with very good results from age 16-19 (in addition to periodic counseling) begins having acute depressive symptoms/suicidal ideation -- after 3 years use -- (with no apparent cause) over a period of 2-3 weeks; stops prozac and begins feeling better within about 1 week; has been coping very well unmedicated since (past 3 years)
I've heard of this sort of thing happening, although it seems to be pretty rare. Usually, the brain becomes almost broken due to it now needs an abnormal level of Serotonin, fixed or not, and stopping the med only causes rebound depression - completely caused by the medication altering the chemistry of the brain. This however isn't always the case as you've demonstrated. Way to go!
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2010 • 16 answers
Posted 15 Jan 2011 • 5 answers
Posted 7 May 2014 • 2 answers
Posted 8 Jan 2016 • 3 answers
Posted 30 Apr 2018 • 0 answers